Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 334, NWS Nashville, TN

June 23, 2006Lawrence County, Lewis County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2006, 11:25 AM CDT for Lawrence County, Lewis County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2006, 11:25 AM CDT (16:25 UTC)
Expired
Jun 23, 2006, 12:15 PM CDT
In force
50 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Lawrence County, TN, Lewis County, TN

The radar

The Nashville radar (KOHX), 126 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:33 AM CDT, 52 minutes earlier.

Area forecast discussion, Jun 23, 10:33 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1033 AM CDT FRI JUN 23 2006

.DISCUSSION...ALL OF MIDDLE TENNESSEE REMAINS UNDER A SLIGHT RISK OF
SEVERE WEATHER TODAY. THE SURFACE MAP AT 15Z SHOWS A COLD FRONT
STRETCHED ALONG THE OHIO VALLEY WITH, OF COURSE, THE MID STATE RIGHT
IN THE MIDDLE OF A RIPE, UNSTABLE MARITIME TROPICAL AIR MASS.

THE MORNING SOUNDING FROM OHX, MODIFIED FOR A MAXIMUM TEMPERATURE OF
91 DEGREES, SHOWS A LIFTED INDEX OF -7, WITH A POSITIVE AREA OF
2,652 J/KG, AND A K-INDEX OF 38. PRECIPITABLE WATER IS A RESPECTABLE
1.66 INCHES. THERE IS VIRTUALLY NO LOW-LEVEL WIND SHEAR, WHICH ISNT
SURPRISING IN THE SUMMER, MEANING THAT THE SEVERE THREAT IS
RESTRICTED TO LARGE HAIL AND SEVERE STRAIGHT-LINE WINDS.

WILL LEAVE THE PUBLIC FORECAST ALONE FOR NOW, AS THE PREVIOUS SHIFT
HAD A PRETTY GOOD HANDLE ON TODAYS SITUATION.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Jun 23, 9:30 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDED
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CDT FRI JUN 23 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
930 AM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH THE MOST
FAVORABLE TIME BEING THE LATE AFTERNOON AND EARLY TONIGHT. THE
PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY
LATE THIS AFTERNOON AND EARLY TONIGHT.

ORCHANIAN

In the hours before

Local storm report, Jun 23, 10:29 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1029 AM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             GALLATIN                36.38N 86.45W
06/22/2006  E1.75 INCH       SUMNER             TN   NWS EMPLOYEE

            GOLF BALL SIZE HAIL REPORTED BY OFF DUTY NWS EMPLOYEE.
            SOME VEHICLES HAD DINGS FROM THE HAILSTONES.

0935 PM     HAIL             GALLATIN                36.38N 86.45W
06/22/2006  E0.88 INCH       SUMNER             TN   LAW ENFORCEMENT

0959 PM     TSTM WND DMG     6 NW CELINA             36.61N 85.58W
06/22/2006                   CLAY               TN   DEPT OF HIGHWAYS

            TDOT REPORTED TREES DOWN IN MOSS AND ACROSS THE WESTERN
            PART OF CLAY COUNTY.

1014 PM     HAIL             5 N WESTMORELAND        36.64N 86.25W
06/22/2006  M0.75 INCH       SUMNER             TN   TRAINED SPOTTER

            IN SUGAR GROVE

1015 PM     TSTM WND DMG     5 N WESTMORELAND        36.64N 86.25W
06/22/2006                   SUMNER             TN   TRAINED SPOTTER

            AROUND THE COMMUNITY OF SUGAR GROVE...TREES DOWN ON HWY
            31E...BACKGRAVES ROAD...FAIRFIELD ROAD.

1030 PM     TSTM WND DMG     GAINESBORO              36.36N 85.65W
06/22/2006                   JACKSON            TN   EMERGENCY MNGR

            NUMEROUS CALLS TO EMA OF TREES DOWN AND POWER OUTAGES
            AROUND COUNTY. DAMAGE REPORTS OCCURED FROM 915 PM UNTIL
            1030 PM.

&&

ORCHANIAN
Special weather statement, Jun 23, 10:48 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1048 AM CDT FRI JUN 23 2006

TNZ093-231620-
WAYNE-
1048 AM CDT FRI JUN 23 2006

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN AND SMALL ALONG
ENTERING NORTHERN WAYNE COUNTY...

AT 945 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS ENTERING THE
WESTERN PART OF WAYNE COUNTY. THESE THUNDERSTORMS WILL CONTAIN
SMALL HAIL...GUSTY WINDS OF 35 TO 40 MPH AND LOCALLY HEAVY
RAINS. MOTORISTS SHOULD SLOW DOWN IN THE HEAVY DOWNPOURS TO
AVOID HYDROPLANING. THIS THUNDERSTORM WAS MOVING EAST AT 25 MPH.
SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE SO STAY TUNED TO
COMMERCIAL BROADCASTS OR NOAA WEATHER RADIO FOR WEATHER UPDATES.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:33 PM CDTSevere Thunderstorm WarningOHXSumner27 min
Jun 22, 9:37 PM CDTSevere Thunderstorm WarningOHXClay, Jackson23 min
Jun 22, 9:59 PM CDTSevere Thunderstorm WarningOHXClay31 min
Jun 22, 10:02 PM CDTSevere Thunderstorm WarningOHXSumner28 min
Jun 23, 10:46 AM CDTSevere Thunderstorm WarningOHXWayne59 min
Jun 23, 11:49 AM CDTSevere Thunderstorm WarningOHXBedford56 min
Jun 23, 12:16 PM CDTSevere Thunderstorm WarningOHXGiles29 min
Jun 23, 12:31 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall29 min
Jun 23, 12:44 PM CDTSevere Thunderstorm WarningOHXMaury31 min
Jun 23, 1:00 PM CDTSevere Thunderstorm WarningOHXMaury, Rutherford, Williamson22 min
Jun 23, 1:08 PM CDTSevere Thunderstorm WarningOHXCoffee37 min
Jun 23, 1:42 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford33 min
Jun 23, 2:00 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson30 min
Jun 23, 2:20 PM CDTSevere Thunderstorm WarningOHXDeKalb40 min
Jun 23, 2:34 PM CDTSevere Thunderstorm WarningOHXVan Buren26 min
Jun 23, 3:28 PM CDTSevere Thunderstorm WarningOHXCumberland47 min
Jun 23, 3:34 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Putnam21 min
Jun 23, 4:13 PM CDTSevere Thunderstorm WarningOHXFentress32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.